Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 419, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2009, 9:04 PM EDT for Haralson County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 9:04 PM EDT (01:04 UTC)
- Expired
- Aug 21, 2009, 9:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Haralson County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 220104
SVRFFC
GAC143-220145-
/O.NEW.KFFC.SV.W.0419.090822T0104Z-090822T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 PM EDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARALSON COUNTY IN NORTHWEST GEORGIA
* UNTIL 945 PM EDT
* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS EXTENDED
ALONG A LINE FROM EUBANK LAKE TO FELTON...MOVING EAST AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FELTON...EUBANK LAKE...DRAKETOWN...AND BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3382 8534 3390 8526 3391 8511 3390 8503
3381 8503 3382 8504 3372 8504 3369 8511
3369 8516
TIME...MOT...LOC 0103Z 226DEG 7KT 3385 8522
$$1 follow-up statement
000
WWUS52 KFFC 220126
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 PM EDT FRI AUG 21 2009
GAC143-220145-
/O.CON.KFFC.SV.W.0419.000000T0000Z-090822T0145Z/
HARALSON GA-
926 PM EDT FRI AUG 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN HARALSON COUNTY...
AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORM ACROSS NORTHERN HARALSON
COUNTY FROM EUBANK LAKE TO 6 MILES WEST OF FELTON CAPABLE OF
PRODUCING PENNY SIZED HAIL AND DAMAGING WINDS UP TO 60 MPH...MOVING
NORTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3382 8534 3390 8526 3391 8511 3390 8503
3382 8504 3382 8518
TIME...MOT...LOC 0125Z 226DEG 7KT 3388 8518
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 5:35 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 21, 5:35 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT FRI AUG 21 2009 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... MODERATELY UNSTABLE TROPICAL AIR REMAINING OVER THE STATE THIS AFTERNOON. CONVECTION SLOW TO GET STARTED...BUT POTENTIAL STILL EXISTS AS UPPER TROUGH DEEPENS INTO THE MID MISSISSIPPI VALLEY OVERNIGHT. MODELS AGREE THAT DRIER AIR SHOULD PUSH INTO THE NORTHWEST CORNER BY SATURDAY MORNING...SPREADING EASTWARD DURING THE DAY. HAVE TAPERED POPS OFF FROM THE NORTHWEST AFTER MIDNIGHT...WITH ONLY LOW POPS REMAINING FOR THE EAST AND EAST CENTRAL ON SATURDAY. AS UPPER TROUGH DIGS SOUTHWARD...THERE MAY BE SOME MOISTURE LINGERING ACROSS THE HIGHER ELEVATIONS AND HAVE LEFT MENTION OF CLOUDS FOR SATURDAY NIGHT IN THAT AREA. DRY FOR SUNDAY AND SUNDAY NIGHT. MAV/MET TEMPERATURES LOOK OKAY AND HAVE DONE ONLY A FEW TWEAKS. .LONG TERM /MONDAY THROUGH FRIDAY/... NO CHANGES MADE TO THE EXTENDED. DRY FOR MONDAY...BUT MOISTURE STARTS TO PUSH BACK INTO THE CWA ON TUESDAY. RIDGING BUILDING BACK BRIEFLY BUT TROUGH DEVELOPING OVER THE NORTHEAST SHOULD PUSH A FRONT INTO TENNESSEE BY THE END OF THE PERIOD. && .AVIATION... SHOWERS/TSTORMS SLOW TO DEVELOP THIS AFTERNOON...BUT WITH A TROPICAL AIRMASS IN PLACE AND A FRONTAL BOUNDARY PUSHING SOUTHEAST OUT OF THE TENNESSEE VALLEY...EXPECT AT LEAST SCATTERED CONVECTION OVER THE CWA THROUGH THE EVENING. PLAN TO CONTINUE PREVIOUS FORECAST TREND WITH VCSH AND PREVAILING CB AT MOST TAF SITES THROUGH THE EVENING. WILL BACK OFF ON TEMPO THUNDER UNTIL WE SEE BETTER DEVELOPMENT. OTHERWISE...LOOK FOR VFR CONDITIONS TO DOMINATE OUTSIDE OF PRECIP AREAS...THEN LOWER INTO THE MVFR RANGE MUCH OF THE AREA BY BY 09Z. COULD SEE ISOLATED CIGS AND VSBYS IN THE IFR RANGE TOWARD DAYBREAK...BUT ANY IFR CONDITIONS THAT DO DEVELOP SHOULD LIFT/BURN OFF BY 14Z MOST AREAS. GENERALLY LIGHT SOUTHWEST/WEST WINDS OVERNIGHT...BECOMING MORE WEST TO NORTHWEST LATE TONIGHT INTO SATURDAY AS THE FRONT PUSHES THROUGH. WITH FRONT PROGGD INTO SOUTHCENTRAL GEORGIA SATURDAY...EXPECT ANY CONVECTION TO BE SOUTH OF TAF SITES. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 90 64 87 64 / 40 20 10 5 5 ATLANTA 69 86 65 86 64 / 40 10 5 5 5 BLAIRSVILLE 64 82 59 81 59 / 40 20 10 5 10 CARTERSVILLE 65 86 57 86 57 / 40 10 10 5 10 COLUMBUS 72 91 66 88 66 / 40 10 5 5 5 GAINESVILLE 66 85 65 84 64 / 40 20 10 5 10 MACON 72 90 64 91 63 / 40 20 5 5 5 ROME 68 89 61 87 60 / 40 10 10 5 10 PEACHTREE CITY 67 86 59 85 58 / 40 10 5 5 5 VIDALIA 73 89 65 91 63 / 40 30 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 21, 6:25 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 AM EDT FRI AUG 21 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 625 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A TROPICAL AIRMASS WILL REMAIN OVER MUCH OF THE SOUTHEASTERN U.S. THROUGH TODAY...AS A COLD FRONT APPROACHES FROM THE GREAT LAKES TO ARKANSAS. THE FRONTAL BOUNDARY WILL CROSS NORTH AND CENTRAL GEORGIA EARLY SATURDAY. .PRIMARY HAZARDS... LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE THE PRIMARY HAZARDS THOUGH GUSTY WINDS ARE ALSO POSSIBLE WITH A FEW OF THE STRONGER STORMS...THIS AFTERNOON AND EVENING. .DISCUSSION... MODERATE INSTABILITY WILL DEVELOP BY THIS AFTERNOON WITH CAPES AROUND 1500 AND LIFTED INDICES NEAR -3...ALLOWING THUNDERSTORMS TO DEVELOP THIS AFTERNOON AS A WEAK SHORTWAVE PASSES THROUGH THE AREA. LIGHT WINDS ALOFT AND RELATIVELY HIGH PRECIPITABLE WATER VALUES WILL CONTRIBUTE TO LOCALLY HEAVY RAIN POTENTIAL...WITH SPOTTY ONE OR TWO INCH RAINFALL AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS EXISTS OVER CENTRAL GEORGIA ON SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH MONDAY. THUNDERSTORM CHANCES CREEP BACK INTO CENTRAL GEORGIA ON TUESDAY AND WEDNESDAY...WITH STORMS BECOMING POSSIBLE ACROSS THE ENTIRE AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SIGNIFICANT WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 21, 7:45 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT FRI AUG 21 2009 GAZ041-220015- 745 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARALSON COUNTY UNTIL 815 PM EDT... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BREMEN...MOVING NORTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM...ESPECIALLY FOR AREAS BETWEEN BREMEN AND DRAKETOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Aug 21, 8:22 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 822 PM EDT FRI AUG 21 2009 GAZ104>106-220045- 822 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WESTERN CRISP...SOUTHEASTERN SUMTER AND EXTREME SOUTHERN DOOLY COUNTIES UNTIL 845 PM EDT... AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM VIENNA...TO GEORGIA VETERANS STATE PARK...TO LESLIE...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Aug 21, 8:25 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 825 PM EDT FRI AUG 21 2009 GAZ013-220115- 825 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PICKENS COUNTY UNTIL 915 PM EDT... AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLAINE...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Local storm report, Aug 21, 8:43 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 S ROME 34.20N 85.18W
08/21/2009 FLOYD GA PUBLIC
3 TREES DOWN
&&
SLAMBACKSpecial weather statement, Aug 21, 8:44 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 844 PM EDT FRI AUG 21 2009 GAZ105-106-220130- 844 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN CRISP AND SOUTHERN DOOLY COUNTIES UNTIL 930 PM EDT... AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM VIENNA TO GEORGIA VETERANS MEMORIAL STATE PARK...MOVING EAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Aug 21, 8:47 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 847 PM EDT FRI AUG 21 2009 GAZ031-032-220130- 847 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN PAULDING AND COBB COUNTIES UNTIL 930 PM EDT... AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN COBB AND NORTHERN PAULDING COUNTIES FROM ACWORTH TO BURNT HICKORY RIDGE...MOVING EAST AT 30 MPH. STRONG WIND GUSTS MAY RESULT IN MINOR DAMAGE TO TREES AND BLOW LIGHT...UNSECURED OBJECTS AROUND. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:13 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 32 min |
| Aug 21, 8:28 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Polk | 32 min |
| Aug 21, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Paulding | 62 min |
| Aug 21, 10:58 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.